Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 49, NWS Milwaukee, WI

April 25, 2022

NWS Milwaukee, WI issued this small craft advisory at Apr 25, 2022, 3:10 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 3:10 PM CDT (20:10 UTC)
Expired
Apr 25, 2022, 9:00 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

201 
WHUS73 KMKX 252010
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
310 PM CDT Mon Apr 25 2022

LMZ643>646-260200-
/O.NEW.KMKX.SC.Y.0049.220425T2010Z-220426T0200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
310 PM CDT Mon Apr 25 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West winds gusting from 20 to 25 kts.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:07 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 25, 3:07 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
307 PM CDT Mon Apr 25 2022

.SHORT TERM...
(Issued 300 PM CDT Mon Apr 25 2022)

Tonight through Tuesday night:

Surface low is continuing to push northeast into the Hudson Bay
area with the upper levels showing a double low, one co-located
with the surface low the other to southwest around the central
US/Can border. There is a chance for showers this afternoon in the
far northern parts of the CWA that could be somewhat convective
given some CAPE in the low levels given fairly steep lapse rates
from the surface to about 800mb before strong capping from
800-700mb. Given the dryness below the small moist convective
layer any showers would likely be restricted to further north
where better moisture depth exists. Generally the region should
remain mostly dry through the rest of the day and tonight.

Into Tuesday a similar situation will persist to the northeast
part of the CWA as the southeast mostly clears out, with cold air
in place and diurnal warming causing steepened lapse rates. This
will bring a chance for convective showers to the northeast but
given dryness below the shallow moist layer aloft not much is
expected to reach the surface. if any. Otherwise higher pressure
will gradually push in during the day.

Kuroski

&&

.LONG TERM...
(Issued 300 PM CDT Mon Apr 25 2022)

Wednesday through Monday:

Wednesday through Thursday looks to feature increasing precip
chances with a sharp increase in the low to mid level moisture as
well as some WAA particularly further west. In addition the upper
levels suggest some upper level energy injected toward the
region. But the most important factor early on will be the
potential for strong frontogenesis co-located with increased
moisture. The issue here is there is uncertainty among the models
in the intensity and location of the frontogenesis. This will be
the main forcing through Wednesday and Wednesday night with even a
chance for some snow overnight given the cooler temperatures.
Precip chances continue into Thursday (again mostly to the west)
with a bit more moisture aloft with some shortwave energy injected
toward the region within a large scale ridge. Still plenty of
uncertainty in the mechanisms of forcing that would lead to the
prevalence of precip as well as fighting high pressure and drier
air to the east. While chances for precip are increasing somewhat
uncertainty remains medium to high.

Friday seems to be pretty dry across models as the high to the
east weakens and another upper level low pushes toward the region.
This will bring a strong surface low with it and bring high
chances for precip and likely some thunderstorms as well. Chances
for precip will initially increase late Friday night into Saturday
and slowly make its way through the region through Sunday evening
as it weakens. Expect high chances for precip and even some
thunder Saturday along and ahead of the front with Sunday likely
seeing precip associated primarily with upper level forcing from
the low but that somewhat depends on the track.

Beyond Sunday, uncertainty drastically increases with at least
some ridging expected but models have several differences
regarding the presence of shortwaves aloft that would provide some
chances for precip.

Kuroski

&&

.AVIATION...
(Issued 300 PM CDT Mon Apr 25 2022)

While breezy west winds continue though we are no longer seeing
much in the way of MVFR CIGS as CIGS have risen to VFR though CIGS
do remain fairly low. Expect this to continue with some clearing
from the west overnight with the winds diminishing this evening.
VFR conditions expected for a majority of the TAF period with
just a few spots of MVFR CIGS this afternoon remaining.

Kuroski

&&

.MARINE...
(Issued 300 PM CDT Mon Apr 25 2022)

Breezy west winds have continued today leading to needing of a
short term Small Craft Advisory for the nearshore for borderline
winds. That ends early this evening as winds are expected to
diminish.

Winds will then shift to northwesterly as a cold front moves down
the lake from north to south during the overnight hours tonight.
Winds will grow light again during the day on Tuesday, before
another cold front passes from north to south over the lake
Tuesday night into Wednesday. This will cause another nighttime
peak in northwesterly wind gusts, before high pressure moves in
during the day on Wednesday and winds ease.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 9 PM
     Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 25, 3:13 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
313 AM CDT Mon Apr 25 2022

WIZ046-047-051-052-056>060-062>072-260815-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
313 AM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

LMZ643>646-260815-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
313 AM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260815-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
313 AM CDT Mon Apr 25 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.